Thunderstorm Wind, Tuscarawas
- When
- August 13, 6:00 PM EST
- Where
- Tuscarawas County, 3 mi NW of Port Washington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.367, -81.550
Trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 13, 1:36 PM EST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 236 PM EDT SAT AUG 13 2005 .AVIATION... PROBLEM OVR THE NXT 24 HRS WL BE INCRSD TSRA CHC AS CDFNT SAGS INTO THE PIT CWA. TDA SCT TSRA WL DVLP IN THE WARM SECTOR AHEAD OF THE FRONT WITH LCL IFR CONDITIONS AND WIND SHEAR BECOMING MORE WIDESPREAD DURING THE EVE FOR PORTS TO THE NORTH OF PIT AS THE FRONT APPRCHES THAT AREA. HAVE ALLOWED FOR OVRNGT BREAK WITH TSRA BACK IN THE TAFS AFTR DAYBREAK TO CONINCIDE WITH PROG OF ACTUAL FRONTAL APPRCH. && SHORT TERM (TONIGHT THROUGH SUNDAY)... SCT TSRA CONT TO DVLP IN THE AFTN HEAT AS RIDGE BREAKS DOWN IN ADVN OF CDFNT STRETCHING ACRS NRN OH AND EXTREME NWRN PA. LOW PRESSURE ADVG UP THE OH VALLEY...ALNG THE BNDRY EXPECTED TO HOLD THE FRONT STATIONARY WITH TSRA CONTG INTO THE EVE AS PER GFS SOLN. HAVE HELD WIDESPREAD LIKELY POPS FOR THE NRN ZONES ALNG THE FRONT AND FOR SUN...WHEN GFS PROGS FRONT TO ACTUALLY PENETRATE INTO THE MIDDLE OF THE CWA..SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... && .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT PUSHES SOUTH ON MONDAY BRINGING A BREAK IN THE PRCIPITATION FOR A DAY OR SO. THE FRONT WILL RETURN ON WEDNESDAY AS A WARM FRONT. THIS WILL LEAD TO MORE SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WHEN A STRONG COLD FRONT MOVES ACROSS THE REGION. THE ONLY BREAK WILL BE ON THUSDAY MORNING WHEN THE AREA WILL BE IN THE WARM SECTOR. SCATTERED AFTERNOON STORMS ON THURSDAY WILL POP UP IN THE HOT...HUMID AIRMASS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 420 PM EDT SAT AUG 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142018- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 420 PM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TODAY AND TONIGHT MAINLY NORTH OF INTERSTATE 70. THE MAIN RISKS ARE DAMAGING WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 433 PM EDT SAT AUG 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140218- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 433 PM EDT SAT AUG 13 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS REST OF TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TODAY AND TONIGHT MAINLY NORTH OF INTERSTATE 70 IN WESTERN PENNSYLVANIA, NORTHERN WEST VIRGINIA, AND EAST CENTRAL OHIO. THE MAIN RISKS ARE DAMAGING WINDS AND LOCALLY HEAVY RAIN.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG BROCKWAY 41.25N 78.79W
08/13/2005 JEFFERSON PA EMERGENCY MNGR
MANY TREES DOWN.
0419 PM TSTM WND DMG BROOKVILLE 41.16N 79.08W
08/13/2005 JEFFERSON PA PUBLIC
TREES DOWN.
&&
WWW.WEATHER.GOVPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL FRANKLIN 41.39N 79.84W
08/13/2005 0.75 INCH VENANGO PA NWS EMPLOYEE
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL OIL CITY 41.43N 79.70W
08/13/2005 1.00 INCH VENANGO PA PUBLIC
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
603 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG OIL CITY 41.43N 79.70W
08/13/2005 VENANGO PA EMERGENCY MNGR
LARGE TREES DOWN IN EASTERN OIL CITY, ON HILL CREST AVE,
AND IN CORNPLANTER TWP.
0530 PM HAIL OIL CITY 41.43N 79.70W
08/13/2005 1.75 INCH VENANGO PA PUBLIC
1.75 INCH HAIL.
&&
WWW.WEATHER.GOVThe Pittsburgh radar (KPBZ), 114 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471018.